What is causing my toe nails and my nails to turn a rusty orange?
I don't paint them with nail polish because I know it blocks oxygen from getting to the nails and that turns the nail orange. I never apply anything to my nail that is painted. The color is the exact same as the color of the household water when it has been oxidized. My households water has lots of iron in it and it stains our loads of laundry with rust as well as our sinks, toilets, and shower. Since the nails get worse after bathing or washing my hands I assume this could be the reason for my nails sudden change. I have recently moved into this house with my grandparents and it started shortly after. First the nails were lightly tinted toward the top of the nail and its continued to get brighter and move downward on the nails. Our water most likely had iron bacteria in the water. I don't know if that could cause a bacteria problem of the nail. Also, our shower has mold spores in the wall crevices. We clean the shower, but its gotten beyond the inside of the wall. We also have a dusty house since it's old and the carpets need to be repaced, but the family can't afford it. We have a water softener for the water, but it don't work the best. We use salt in it weekly. I am on a medication which I began in the summer but the nail changes didn't start until the last week/End of December. The medicine is for adhd. I am not diabetic, don't smoke or drink, no known diseases or illiness, have good circulation in my feet and hands, eat like the average american, and do not ever tan or use products that change skin color. Besides the change in nails their was a brief change in skin near by ankles and various places. After showering it would be noticable. Like water residue that had oxidized and left rust stains. Just like on my clothing. I haven't injured my nails and I wear only socks with my sneakers or my snow boots. I avoid tight fighted shoes. I let my feet breath and avoid socks at night. I'm wondering if this could be a fungus, allergic reaction to something, or the water stains them?
You need to talk to your doctor about that. There may be something medical that needs to be treated.
Answer this question